Wyoming, 2009Tornado and Hail in Wyoming, June 7, 2009
June 7, 2009 · NWS CYS · 2 events in 2 counties and zones
A line of thunderstorms produced hail over eastern laramie county and a landspout type tornado over extreme southeast Goshen county into far northwest Banner county of the Nebraska panhandle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms produced hail over eastern laramie county and a landspout type tornado over extreme southeast Goshen county into far northwest Banner county of the Nebraska panhandle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 7, 4:01 AM MST, 8 hours 2 minutes earlier.
Area forecast discussion, Jun 7, 4:01 AM MST, 8 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
501 AM MDT SUN JUN 7 2009
.SHORT TERM...SUNDAY THROUGH TUESDAY MORNING...
SOME LATE NIGHT CONVECTION AND WARNINGS WITH A COUPLE OF ONE INCH
HAIL REPORTS TO START THE SHIFT.
LATEST SURFACE ANALYSIS HAS COLD FRONT STRETCHING FROM CENTRAL
WYOMING INTO NW KANSAS SPLITTING THE CWA. TO THE NORTHEAST OF THE
FRONT LOW CLOUDS AND AREAS OF FOG ARE BEING OBSERVED AND PARTLY
CLOUDY ON THE SOUTHWEST SIDE. QUESTION IS HOW MUCH FURTHER WILL THE
FRONT AND COLD AIR PUSH. GUIDANCE PRODUCTS SHOW COLD AIR THROUGH
THE ENTIRE CWA TODAY AND THEN A SLIGHT WARM UP MONDAY BUT WITH
WELL BELOW NORMAL HIGHS EACH DAY. WITH UPPER LOW MOVING ALONG THE
CANADIAN BORDER AREA WILL HAVE CYCLONIC UPPER FLOW OF WEST TO
SOUTHWEST AND PRODUCE A CHANCE OF OVERRUNNING TYPE PRECIPITATION
THROUGH THE END OF THE SHORT TERM. SPC HAS AREA IN GENERAL
THUNDERSTORMS TODAY BUT HAVE CONCERNS WITH POSSIBLY SOME SEVERE
WEATHER AGAIN LATE MONDAY. BOTTOM LINE IN THE SHORT TERM IS CLOUDY
AND COOL WITH CHANCES OF PRECIPITATION.
.LONG TERM...TUESDAY THROUGH SATURDAY...
BELOW SEASONAL TEMPS WILL PERSIST DURING THE WEEK WITH SOME WARMING
FOR THE WEEKEND. SCATTERED SHOWERS AND AFTERNOON AND EVENING TSTMS
CAN BE EXPECTED EACH DAY WITH THE MORE ACTIVE DAYS AND POSSIBLY
STRONG TSTMS LOOKING TO BE ON TUESDAY...FRIDAY AND SATURDAY OVER
THE SOUTHEAST OR EASTERN PART OF THE CWA. EARLY ON...A COUPLE OF
UNSEASONABLY COOL UPPER LOWS WILL BE MOVING ACROSS NORTHERN MT TUE
AND TUESDAY NIGHT. FLOW ALOFT OVER OUR CWA BACKS TO SW ALLOWING A
DECENT SHORTWAVE TROUGH TO LIFT ACROSS OUR CWA FROM THE SW. SO...
THERE WILL BE A GOOD COVERAGE OF SHOWERS/TSTMS TUE AFTERNOON AND
EVENING. STRONG TSTMS WILL BE A POSSIBILITY MAINLY FROM KCYS-KSNY
AS NAM SHOWS GOOD INSTABILITY PULLING NORTHWARD WHILE GFS IS NOT
QUITE AS BULLISH ON THIS. MODEL DIFFERENCES SHOW UP FOR THE REST
OF THIS FORECAST PERIOD MAINLY DUE TO GFS TRYING TO PHASE REMAINS
OF UPPER LOW OVER MT WITH ANOTHER MOVING INTO NORTHERN CA WHILE
PREFERRED ECMWF KEEPS THESE SEPARATE. ECMWF SHIFTS MT UPPER LOW
OUT TO THE ESE LATE WED AND WED NIGHT AND SHOWS MORE RIDGING OVER
THE NORTHERN AND CENTRAL ROCKIES FOR THE WEEKEND. FOR NOW...WILL
CONTINUE IDEA OF DIURNALLY TRENDED SCATTERED SHOWERS/TSTMS EACH
DAY AS DESPITE BEING UNDER UPPER RIDGING THIS WEEKEND...INSTABILITY
WILL INCREASE DUE TO WARMER TEMPS.
&&
.AVIATION...LIFR CONDITIONS IN NEBRASKA PANHANDLE ON COLD SIDE OF
FRONT AND AS FRONT CONTINUES TO PUSH SOUTHWEST LOW CLOUDS AND
AREAS OF FOG SHOULD ROLL THROUGH ALL AERODROMES EXCEPT RAWLINS AND
LARAMIE THROUGH MIDDAY TODAY AND THEN SLOWLY LIFT TO VFR CONDITIONS.
&&
.FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM/AVIATION...GRIFFITH
LONG TERM...JLH
Hazardous weather outlook, Jun 7, 5:02 AM MST, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
602 AM MDT SUN JUN 7 2009
NEZ001>003-019>021-054-055-WYZ059-060-066>070-081145-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
602 AM MDT SUN JUN 7 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
AREAS OF FOG WITH REDUCED VISIBILITIES WILL OCCUR THIS MORNING
ALONG WITH SOME SHOWERS AND THUNDERSTORMS. SCATTERED SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED IN THE AFTERNOON AND EVENING. A FEW
THUNDERSTORMS WILL PRODUCE HAIL AND HEAVY RAIN EARLY THIS MORNING
AND AGAIN IN THE AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS MORNING...AND AGAIN
THIS AFTERNOON.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ061>065-081145-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-
602 AM MDT SUN JUN 7 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
SOME THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. SMALL
HAIL AND BRIEF WIND GUSTS TO 45 MPH CAN BE EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 7, 7:19 AM MST, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
819 AM MDT SUN JUN 7 2009
NEZ002-071500-
DAWES-
819 AM MDT SUN JUN 7 2009
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWES COUNTY UNTIL
900 AM MDT...
AT 817 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF CHADRON...MOVING NORTHEAST
AT 25 MPH.
SMALL HAIL AND BRIEF HEAVY RAINFALL CAN BE EXPECTED WITH THIS STORM.
SJC
Special weather statement, Jun 7, 9:02 AM MST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1002 AM MDT SUN JUN 7 2009
WYZ066-069-071645-
CHEYENNE FOOTHILLS-LARAMIE RANGE-
1002 AM MDT SUN JUN 7 2009
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LARAMIE COUNTY UNTIL 1045
AM MDT...
AT 1002 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS NEAR CRYSTAL LAKE RESERVOIR...OR 19
MILES WEST OF CHEYENNE...MOVING NORTHEAST AT 10 MPH.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY
RAINFALL.
SJC
Local storm report, Jun 7, 9:11 AM MST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1011 AM MDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM HAIL 18 WNW CHEYENNE 41.24N 105.11W
06/07/2009 E0.25 INCH LARAMIE WY TRAINED SPOTTER
&&
SJCSpecial weather statement, Jun 7, 9:34 AM MST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1034 AM MDT SUN JUN 7 2009
WYZ066-069-071715-
CHEYENNE FOOTHILLS-LARAMIE RANGE-
1034 AM MDT SUN JUN 7 2009
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LARAMIE COUNTY UNTIL 1115
AM MDT...
AT 1028 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS NEAR CRYSTAL LAKE RESERVOIR...OR 17
MILES WEST OF CHEYENNE...MOVING SLOWLY EAST-NORTHEAST AT AROUND 10
MPH.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY
RAINFALL OF UP TO AROUND THREE-QUARTERS OF AN INCH THROUGH 1115 PM
MDT NEAR CURT GOWDY STATE PARK.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 342 AND
353.
SJC
Local storm report, Jun 7, 9:45 AM MST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1045 AM MDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 AM HAIL 12 W CHEYENNE 41.15N 105.02W
06/07/2009 E0.50 INCH LARAMIE WY TRAINED SPOTTER
PEA SIZE HAIL FELL FOR NEARLY 10 MINUTES...THEN A MIX OF
PEA AND MARBLE SIZE HAIL OBSERVED.
&&
SJCSpecial weather statement, Jun 7, 10:09 AM MST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1109 AM MDT SUN JUN 7 2009
WYZ069-071815-
CHEYENNE FOOTHILLS-
1109 AM MDT SUN JUN 7 2009
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL
1115 AM MDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR WAS INDICATING A BROKEN LINE
OF SHOWERS AND THUNDERSTORMS MOVING EAST ACROSS LARAMIE COUNTY. THE
STORMS SHOULD PASS OVER AND CLOSE TO CHEYENNE AROUND 1130 AM AS THEY
MOVE EAST NORTHEAST NEAR 20 MPH.
LIGHTNING...BRIEF HEAVY RAIN AND SOME SMALL HAIL ARE LIKELY WITH THE
STRONGER STORMS.
RE
Tornado, Goshen
- When
- June 7, 12:03 PM MST to 12:10 PM MST
- Where
- Goshen County, 4 mi SE of La Grange to 7.73 mi E of La Grange
- Rating
- EF0
- Path length
- 5 mi
- Path width
- 25 yd
- Continued into
- Banner, Ne (CYS)
- Reported by
- Public
- Coordinates
- 41.589, -104.115
Narrow landspout type tornado tracked over open rangeland.
Hail, Laramie
- When
- June 7, 12:15 PM MST to 12:20 PM MST
- Where
- Laramie County, 9 mi SE of Burns
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 41.088, -104.248
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Colorado, June 7, 20092 injured · $162 million · EF1 · 20 events
- Tornadoes and Hail in Iowa, June 7, 2009$3.4 million · EF0 · 27 events
- Tornadoes and Flash Flood in Missouri, June 7 to 8, 20091 injured · $595,000 · EF0 · 54 events
- Flash Flooding and Hail in Kansas, June 7 to 9, 20091 injured · $556,000 · 1.75 in hail · 34 events
- Hail and Damaging Winds in Texas, June 7, 2009$1.5 million · 1 in hail · 5 events
- Lightning Strikes in Illinois, June 7 to 8, 2009$210,000 · 2 events
- Lightning Strike in Illinois, June 7, 20091 injured · $90,000 · 1 event
- Damaging Winds and High Wind in Oklahoma, June 7, 2009$40,000 · 62 kt wind · 12 events
- Hail and Damaging Winds in Iowa, June 7, 2009$51,000 · 1 in hail · 3 events
- Hail in Iowa, June 7, 2009$35,000 · 2.5 in hail · 1 event
- Hail and Damaging Winds in Nebraska, June 7, 20091.75 in hail · 26 events
- Hail in Wyoming, June 7, 2009$20,000 · 1.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 166999, 167003.